Alert archive / Pennsylvania / Special Weather Statements in 2013

Special Weather Statement, NWS State College, PA

July 10, 20136 counties in Pennsylvania

NWS State College, PA issued this special weather statement at Jul 10, 2013, 9:21 PM EDT for 6 counties in Pennsylvania. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2013, 9:21 PM EDT (01:21 UTC)
Expired
Jul 10, 2013, 10:15 PM EDT
In force
54 min
Issued by
NWS State College, PA

Counties Columbia County, PA, Montour County, PA, Northumberland County, PA, Schuylkill County, PA, Snyder County, PA, Sullivan County, PA

The radar

The Binghamton radar (KBGM), 127 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 1.4 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2013-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1154 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2013-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1154 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1316 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

183 
WWUS81 KCTP 110121
SPSCTP

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
921 PM EDT WED JUL 10 2013

PAZ041-042-046-049>053-058-110215-
COLUMBIA PA-MONTOUR PA-NORTHERN LYCOMING PA-NORTHUMBERLAND PA-
SCHUYLKILL PA-SNYDER PA-SOUTHERN LYCOMING PA-SULLIVAN PA-UNION PA-
921 PM EDT WED JUL 10 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT COLUMBIA...EASTERN
LYCOMING...EASTERN SNYDER...EASTERN UNION...MONTOUR...NORTHERN
SCHUYLKILL...NORTHUMBERLAND AND SULLIVAN COUNTIES...

AT 920 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BARBOURS TO FREEBURG...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS. THESE STORMS WILL AFFECT KETTLE CREEK
GORGE...EAGLES MERE...LAPORTE...DUSHORE...RED ROCK AND KULPMONT.

OTHER NOTABLE LOCATIONS IMPACTED WILL BE... KNOEBEL'S AMUSEMENT
PARK...BUCKNELL UNIVERSITY AND BLOOMSBURG UNIVERSITY.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 203 AND 247...I-81 BETWEEN MILE MARKERS 115
AND 139...I-180 BETWEEN MILE MARKERS 1 AND 24.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 209...ROUTE 220...
ROUTE 522...STATE ROAD 45...STATE ROAD 61...STATE ROAD 118...STATE
ROAD 309.

LAT...LON 4067 7589 4072 7711 4160 7685 4155 7622
      4153 7621 4131 7631 4121 7632 4114 7627
      4114 7622 4096 7621 4091 7605 4091 7599
      4073 7576

$$

FORECASTER: CERU

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 10, 9:20 PM EDT, 1 minute earlier.

Area forecast discussion, Jul 10, 9:20 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
920 PM EDT WED JUL 10 2013

.SYNOPSIS...

A COLD FRONT WILL SLIDE THROUGH THE REGION LATER TONIGHT USHERING
IN SLIGHTLY COOLER AND MUCH DRIER AIR FOR THE END OF THE WEEK INTO
THE WEEKEND. A RETURN TO MORE TYPICAL SUMMERTIME CONDITIONS IS
EXPECTED BY EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...

HAVE STARTED TRIMMING THE SEVERE THUNDERSTORM WATCH AS THE LINE OF
STORMS BEGINS TO RACE EAST AND WEAKEN.

HIGH RES NAM SHOWS THE COOL POOL BEHIND THE SQUALL LINE NICELY AS
THE SYSTEM RAMPED UP AND CAUSED MANY INSTANCES OF DOWNED TREES
AND POWER LINES FROM NW PA DOWN INTO THE CENTRAL PART OF THE
STATE. THE LINE SEEMS TO BE WEAKENING NOW AS WE COOL OFF AND
STABILIZE...WITH LIGHTNING STRIKES DECREASING RAPIDLY.

WE'LL HAVE ONE LAST WARM HUMID NIGHT AS THE LAST OF THE CONVECTION
MOVES EAST. THE COLD FRONT SHUD SLIDE THROUGH THE AREA LATER
TONIGHT AND EARLY THURSDAY...FINALLY USHERING SOME RELIEF FROM THE
RECENT EXTENDED SPELL OF VERY HUMID AND RAINY WEATHER.

WILL LIKELY ALLOW THE FLASH FLOOD WATCH TO EXPIRE AT MIDNIGHT
GIVEN THE EXPECTED WINDING DOWN OF THE STRATIFORM RAINS ON THE
BACK SIDE OF THE MCS. CONCERNING POTENTIAL RAINFALL AMTS AND THE
THREAT FOR FLASH FLOODING...PLEASE REFER TO THE HYDRO SECTION
BELOW.

LOW TEMPS TONIGHT WILL DIP TO NEAR 60F ACROSS THE NW...BUT MUGGY
CONDITIONS WITH TEMPS AND DEWPOINTS IN THE U60S TO LOWER 70S WILL
REMAIN ELSEWHERE.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
A STRONG...SECONDARY UPPER LEVEL TROUGH WILL DIG SEWRD FROM THE
UPPER GLAKES THURSDAY...HELPING TO BACK THE MEAN...DEEP LAYER FLOW
TO THE SW AND TEMPORARILY HOLD UP THE CFRONT ACRS CENTRAL AND EASTER
SECTIONS OF THE CWA.

ADDITIONAL JET ENERGY NOSING INTO THE STATE AROUND THE BASE OF THIS
UPPER TROUGH WILL ACT ON THE WARM/HUMID AIRMASS ACROSS THE SUSQ
VALLEY AND SRN TIER COUNTIES TO FIRE UP TSRA /SOME OF WHICH COULD
TRAIN AND DUMP SOME LOCALLY HEAVY 1-2 INCHES OF ADDITIONAL RAIN
DURING THE MIDDAY AND AFTERNOON HOURS THURSDAY/.

ON THE OTHER SIDE OF THE COIN...THE NW HALF OF THE CWA SHOULD SEE
THICK LAYERED CLOUD COVER AND LIKELY PERIODS OF SHOWERS...OR EVEN A
FEW TO SVRL HOUR PERIOD OF STEADY...STRATIFORM RAIN WITH A 0.25 TO
0.50 INCH OF RAINFALL.

THIS MAY LEAD TO COOLER TEMPS /BY SEVERAL DEG F/ THAN WE HAVE
CURRENTLY FORECAST...SO WILL HAVE TO MONITOR THIS ASPECT OF THE FCST
CLOSELY.

THE FAR NW ZONES WILL SEE THE LEAST /POSSIBLY NO/ PRECIP...THE
COOLEST TEMPS AND LOWEST DEWPOINTS /DROPPING TO NEAR 50F IN THE
AFTERNOON/.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
10/12Z MODEL DATA INDICATES THE COLD FRONT WILL BE PUSHING SEWD AWAY
FROM THE LWR SUSQ VLY TOMORROW NIGHT. THE FRONT WILL BE SLOWING ITS
SEWD PROGRESSION...WITH A SHARP WEST-EAST GRADIENT EVIDENT IN THE
SREF/GEFS MEAN LYR PWATS. WITH THE UPPER TROUGH AXIS CROSSING THRU
CNTRL PA...WILL HOLD ON TO SOME LOW POPS IN THE FAR SE ZONES NEAR
THE SLOWING SFC BOUNDARY. FURTHER TO THE NORTHWEST...A MUCH DRIER
AND LESS HUMID AIRMASS WILL SPREAD SEWD FROM THE LWR LKS BEHIND A
NLY FLOW ASSOCD WITH A SFC ANTICYCLONE MIGRATING EWD FM THE UPPER
MIDWEST INTO THE SAINT LAWRENCE VALLEY.

TODAY'S DETERMINISTIC MODELS SHOW A MORE PRONOUNCED H5 DISTURBANCE
/ASSOCIATED WITH THE SHORTWAVE TROUGH PROGRESSING DOWNSTREAM OF THE
GREAT LAKES ON DAY 2/ BECOMING QUASI-STNRY OR CUTTING-OFF INVOF THE
NORTHEAST/NRN MID-ATLC STATES FRI-SAT...THEN WEAKENING/OPENING UP
AND DRIFTING SLOWLY SWWD TOWARDS THE CENTRAL GULF COAST INTO NEXT
WEEK. THERE IS A FAIRLY LARGE SPREAD IN BOTH THE SPEED AND TRACK OF
THIS UPPER FEATURE...AS THE LARGE SCALE PATTERN WILL BE A STATE OF
TRANSITION WITH THE ANOMALOUS CENTRAL CONUS RIDGE EXPANDING NEWD
INTO SERN CANADA/NERN CONUS. BY NEXT WEEK...MUCH OF THE CONUS IS
FCST TO BE UNDER THE INFLUENCE OF THE STRONG/FLAT UPPER RIDGE WHICH
COULD SPELL A PERIOD OF HOT/HUMID CONDITIONS WITH TEMPS APPROACHING
90F IN SOME AREAS.

BELOW TO NEAR NORMAL PWATS STILL FAVOR A RELATIVELY DRIER PERIOD
FROM THURS NGT INTO THE WEEKEND WITH THE BULK OF THE RAINS FOCUSING
ALONG STALLED SFC BOUNDARY ALONG THE SRN MID-ATLC STATES INTO THE
SERN U.S. AS FOR TEMPERATURES...EXPECT A FEW RELATIVELY COOL NIGHTS
LATER THIS WEEK BEFORE THE PATTERN REVERTS BACK TO A TYPICAL
SUMMERTIME REGIME WITH THE BERMUDA RIDGE BECOMING REESTABLISHED OFF
TH EAST COAST -- SUGGESTING A WARMING TREND AT LONGER RANGES.

&&

.AVIATION /01Z THURSDAY THROUGH MONDAY/...
CURRENT RADAR SHOWS SHOWERS AND THUNDERSTORMS BEGINNING TO ENTER
THE REGION...WITH SHOWERS AND VICINITY THUNDERSTORMS APPROACHING
BRADFORD. THE STRONGEST LINE OF CELLS CURRENTLY IS NORTH OF JST
AND AOO...WITH A TRACK TO BE IN THE VICINITY OF UNV BY 00Z.
CEILINGS WILL VARY BETWEEN MVFR AND VFR ACROSS THE CENTRAL AND WRN
MTNS LATE THIS AFTERNOON...BEFORE LOWERING TO A SOLID MVFR TO IFR
DECK AS A LARGE TSRA COMPLEX MOVES EAST FROM OHIO. ACROSS THE
EAST...VFR WILL REMAIN WELL INTO THE EVENING...BEFORE CONDITIONS
STEADILY DETERIORATE TO MVFR AND IFR AFTER 02Z.

WILL BE CLOSELY WATCHING THE PROGRESSION OF THE MESOSCALE CONVECTIVE
SYSTEM /TSRA COMPLEX/...AND MAY HAVE TO ENHANCE WIND GUSTS IN TAFS
/TO 45 KTS FROM THE WEST/ FOR TARGETED TIME PERIOD LATE TODAY AND
EARLY TONIGHT AS THE TSRA MOVE THROUGH.

THE FRONT AND REDUCTIONS TO CIGS AND VSBYS WILL DRIFT SLOWLY SE ACRS
THE STATE TONIGHT AND THURSDAY.

AS WINDS GO LIGHT TONIGHT AND EARLY THURSDAY...LIFR AND AREAS OF
VLIFR WILL DEVELOP DUE TO FOG AND STRATUS.

THE FOCUS FOR CONVECTION THURSDAY /WITH LIKELY POPS/ WILL SHIFT TO
THE LOWER SUSQ VALLEY FOR THE MIDDAY AND AFTERNOON HOURS AS THE
UPPER JET TAKES ON A SLIGHT ANTICYCLONIC BULGE ACROSS PA.

OUTLOOK...
WED...AM LOW CIGS. SCT/LIKELY TSRA BRINGING RESTRICTIONS.
THU...AM LOW CIGS POSS W MTNS. SCT TSRA IMPACTS POSSIBLE.
FRI-SAT...NO SIG WX EXPECTED.

&&

.HYDROLOGY...

THE HEAVIEST OF THE RAINS EXISTS IN CELLS ALONG THE LEADING EDGE
OF THE SQUALL LINE WHERE IT HAS BEEN COMMON FOR A QUICK 1/2 TO 1
INCH OF RAIN TO FALL AS THE SHOWERS PUSH THROUGH. HAD SEVERAL
REPORTS OF FLOODING EARLIER BUT WE EXPECT THIS THREAT TO DIMINISH
AS THE LINE OF STORMS RACES EAST AND CONTINUES TO WEAKEN.

RAIN COULD LINGER INTO THURSDAY OVER SERN ZONES AS LATEST
INDICATIONS ARE THE FRONT MAY SLOW DOWN OR STALL FOR A TIME.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR PAZ017-
024>026-033-034.

&&

SYNOPSIS...LA CORTE/LAMBERT
NEAR TERM...LA CORTE/LAMBERT/STEINBUGL
SHORT TERM...LAMBERT
LONG TERM...STEINBUGL
AVIATION...LAMBERT/CERU
HYDROLOGY...LA CORTE
Hazardous weather outlook, Jul 10, 9:04 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
904 PM EDT WED JUL 10 2013

PAZ027-028-035>037-041-046-049>053-056-063-064-120115-
MIFFLIN-JUNIATA-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
CUMBERLAND-ADAMS-
904 PM EDT WED JUL 10 2013

...SEVERE THUNDERSTORM WATCH 409 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ017-024-033-120115-
CLEARFIELD-CAMBRIA-SOMERSET-
904 PM EDT WED JUL 10 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ025-026-034-120115-
BLAIR-HUNTINGDON-BEDFORD-
904 PM EDT WED JUL 10 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...SEVERE THUNDERSTORM WATCH 409 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ057>059-065-066-120115-
DAUPHIN-SCHUYLKILL-LEBANON-YORK-LANCASTER-
904 PM EDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS COULD CAUSE LOCALLY HEAVY RAIN
AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-010>012-018-019-042-045-120115-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE-
SOUTHERN CENTRE-SULLIVAN-SOUTHERN CLINTON-
904 PM EDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 10, 8:18 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
818 PM EDT WED JUL 10 2013

PAZ037-041-042-110045-
NORTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
818 PM EDT WED JUL 10 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN TIOGA...
NORTHERN LYCOMING AND NORTHERN SULLIVAN COUNTIES...

AT 816 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM TIOGA
JUNCTION TO SKI SAWMILL SKI AREA...MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS. THESE STORMS WILL AFFECT MILLERTON...
OGDENSBURG AND RALSTON.

OTHER NOTABLE LOCATIONS IMPACTED WILL BE... SKI SAWMILL SKI AREA AND
MANSFIELD UNIVERSITY.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...
ROUTE 220...STATE ROAD 14.

LAT...LON 4199 7692 4160 7687 4155 7624 4154 7621
      4142 7626 4141 7745 4201 7721 4200 7693

FORECASTER: CERU
Special weather statement, Jul 10, 8:26 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
826 PM EDT WED JUL 10 2013

PAZ019-026-027-037-041-042-045-046-049>052-110115-
HUNTINGDON PA-MIFFLIN PA-MONTOUR PA-NORTHERN LYCOMING PA-
NORTHUMBERLAND PA-SNYDER PA-SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-
SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-UNION PA-
826 PM EDT WED JUL 10 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LYCOMING...NORTHEASTERN
HUNTINGDON...NORTHEASTERN MIFFLIN...NORTHERN SNYDER...NORTHWESTERN
NORTHUMBERLAND...SOUTHEASTERN CENTRE...SOUTHEASTERN CLINTON...
SOUTHEASTERN TIOGA...UNION...WESTERN MONTOUR AND WESTERN SULLIVAN
COUNTIES...

AT 821 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 7
MILES NORTH OF BUTTONWOOD TO AVIS TO MILLHEIM TO WHIPPLE DAM STATE
PARK...MOVING EAST AT 30 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS. THESE STORMS WILL AFFECT TROUT RUN...MCCALL
DAM STATE PARK...SNYDER-MIDDLESWART...MONTOURSVILLE...PICTURE ROCKS
AND EAGLES MERE.

OTHER NOTABLE LOCATIONS IMPACTED WILL BE... LITTLE LEAGUE WORLD
SERIES COMPLEX AND BUCKNELL UNIVERSITY.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 177 AND 220...I-180 BETWEEN MILE MARKERS 1
AND 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 220...ROUTE 322...
ROUTE 522...STATE ROAD 14...STATE ROAD 45...STATE ROAD 61...STATE
ROAD 118.

LAT...LON 4161 7687 4156 7643 4128 7658 4077 7680
      4064 7793 4088 7750 4118 7741 4122 7732
      4122 7734 4124 7738 4166 7715 4169 7688

FORECASTER: LA CORTE
Local storm report, Jul 10, 8:29 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
829 PM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     FLASH FLOOD      1 E STATE COLLEGE       40.79N  77.84W
07/10/2013                   CENTRE             PA   911 CALL CENTER

            THOMPSON RUN OUT OF ITS BANKS WITH WATER ACROSS RIGHT
            EASTBOUND LANE OF EAST COLLEGE AVE.

&&

EVENT NUMBER CTP1300307

EVANEGO
Local storm report, Jul 10, 8:44 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
844 PM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     TSTM WND DMG     COLUMBUS                41.95N  79.58W
07/10/2013                   WARREN             PA   911 CALL CENTER

            TREES AND WIRES DOWN IN COLUMBUS TWP.

0515 PM     TSTM WND DMG     2 W LANDER              41.97N  79.28W
07/10/2013                   WARREN             PA   PA D.O.T.

            TREE DOWN ACROSS ROUTE 957 AT LANNING HILL ROAD.

0632 PM     TSTM WND DMG     LUMBER CITY             40.93N  78.57W
07/10/2013                   CLEARFIELD         PA   911 CALL CENTER

            TREE DOWN ALONG WILLIAM CEMETARY ROAD NEAR GOLF COURSE.

0635 PM     TSTM WND DMG     CURWENSVILLE            40.97N  78.52W
07/10/2013                   CLEARFIELD         PA   911 CALL CENTER

            WIRES DOWN IN PIKE TWP.

0636 PM     TSTM WND DMG     3 NW CURWENSVILLE       41.00N  78.56W
07/10/2013                   CLEARFIELD         PA   911 CALL CENTER

            TREES AND WIRES DOWN ALONG GREENVILLE PIKE IN BLOOM
            TWP.

0645 PM     TSTM WND DMG     1 NE CURWENSVILLE       40.98N  78.50W
07/10/2013                   CLEARFIELD         PA   911 CALL CENTER

            TREE DOWN ON WIRES ALONG CLEARFIELD-CURWENSVILLE HWY.

0645 PM     TSTM WND DMG     HYDE                    41.01N  78.47W
07/10/2013                   CLEARFIELD         PA   SOCIAL MEDIA

            TREES DOWN AROUND HYDE AND CURWENSVILLE.

0645 PM     TSTM WND DMG     3 E CURWENSVILLE        40.97N  78.46W
07/10/2013                   CLEARFIELD         PA   911 CALL CENTER

            TREES AND WIRES DOWN IN LAWRENCE TWP.

0704 PM     TSTM WND DMG     HASTINGS                40.66N  78.71W
07/10/2013                   CAMBRIA            PA   911 CALL CENTER

            TREES AND WIRES DOWN.

0708 PM     FLASH FLOOD      MAHAFFEY                40.88N  78.73W
07/10/2013                   CLEARFIELD         PA   911 CALL CENTER

            FLOODED ROADWAY AT ROUTE 219 AND ROUTE 36.

0720 PM     TSTM WND DMG     SNOW SHOE               41.03N  77.95W
07/10/2013                   CENTRE             PA   911 CALL CENTER

            WIRES DOWN IN SNOW SHOE TWP.

0744 PM     TSTM WND DMG     JOHNSTOWN               40.33N  78.92W
07/10/2013                   CAMBRIA            PA   911 CALL CENTER

            TREES AND WIRES DOWN ON COLEMAN AVE.

0744 PM     TSTM WND DMG     JOHNSTOWN               40.33N  78.92W
07/10/2013                   CAMBRIA            PA   911 CALL CENTER

            TREES DOWN ON CULIN STREET.

0744 PM     TSTM WND DMG     FERNDALE                40.29N  78.92W
07/10/2013                   CAMBRIA            PA   911 CALL CENTER

            WIRES DOWN ON A HOME.

0749 PM     TSTM WND DMG     2 S GEISTOWN            40.26N  78.87W
07/10/2013                   CAMBRIA            PA   911 CALL CENTER

            TREES DOWN IN STONY CREEK TWP.

0812 PM     FLASH FLOOD      STATE COLLEGE           40.79N  77.86W
07/10/2013                   CENTRE             PA   SOCIAL MEDIA

            VEHICLES STRANDED IN HIGH WATER AT THE BUS STATION.

0822 PM     FLASH FLOOD      1 E STATE COLLEGE       40.79N  77.84W
07/10/2013                   CENTRE             PA   911 CALL CENTER

            THOMPSON RUN OUT OF ITS BANKS WITH WATER ACROSS RIGHT
            EASTBOUND LANE OF EAST COLLEGE AVE.

&&

EVENT NUMBER CTP1300291 CTP1300292 CTP1300298 CTP1300293 CTP1300297
CTP1300294 CTP1300295 CTP1300299 CTP1300304 CTP1300296 CTP1300300
CTP1300301 CTP1300302 CTP1300303 CTP1300305 CTP1300306 CTP1300307

EVANEGO
Special weather statement, Jul 10, 8:55 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
855 PM EDT WED JUL 10 2013

PAZ026>028-034>036-050-052-056-057-063-064-110200-
ADAMS PA-BEDFORD PA-CUMBERLAND PA-DAUPHIN PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-NORTHUMBERLAND PA-PERRY PA-
SNYDER PA-
855 PM EDT WED JUL 10 2013

...STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND...FRANKLIN...FULTON...
HUNTINGDON...JUNIATA...MIFFLIN...NORTHWESTERN DAUPHIN...PERRY...
SOUTHEASTERN BEDFORD...SOUTHERN NORTHUMBERLAND...SOUTHERN SNYDER AND
WESTERN ADAMS COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF ADAMS...
BEDFORD...CUMBERLAND...DAUPHIN...FRANKLIN...FULTON...HUNTINGDON...
JUNIATA...MIFFLIN...NORTHUMBERLAND...PERRY AND SNYDER COUNTIES AT 852
PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY MOVING EAST AT 30
MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

OTHER NOTABLE LOCATIONS IMPACTED WILL BE... WHITETAIL SKI AREA...
SHIPPENSBURG UNIVERSITY...PENN STATE DICKINSON SCHOOL OF LAW AND PENN
STATE MONT ALTO.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 151 AND 232...I-70 BETWEEN
MILE MARKERS 147 AND 170...I-81 BETWEEN MILE MARKERS 1 AND 62.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
11/15...ROUTE 22...ROUTE 22/522...ROUTE 30...ROUTE 209...ROUTE 322...
ROUTE 322/22...ROUTE 522...STATE ROAD 61.

LAT...LON 3972 7870 4070 7781 4079 7655 4068 7665
      4066 7670 4064 7668 3972 7745

FORECASTER: CERU
Special weather statement, Jul 10, 9:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
921 PM EDT WED JUL 10 2013

PAZ041-042-046-049>053-058-110215-
COLUMBIA PA-MONTOUR PA-NORTHERN LYCOMING PA-NORTHUMBERLAND PA-
SCHUYLKILL PA-SNYDER PA-SOUTHERN LYCOMING PA-SULLIVAN PA-UNION PA-
921 PM EDT WED JUL 10 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT COLUMBIA...EASTERN
LYCOMING...EASTERN SNYDER...EASTERN UNION...MONTOUR...NORTHERN
SCHUYLKILL...NORTHUMBERLAND AND SULLIVAN COUNTIES...

AT 920 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BARBOURS TO FREEBURG...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS. THESE STORMS WILL AFFECT KETTLE CREEK
GORGE...EAGLES MERE...LAPORTE...DUSHORE...RED ROCK AND KULPMONT.

OTHER NOTABLE LOCATIONS IMPACTED WILL BE... KNOEBEL'S AMUSEMENT
PARK...BUCKNELL UNIVERSITY AND BLOOMSBURG UNIVERSITY.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 203 AND 247...I-81 BETWEEN MILE MARKERS 115
AND 139...I-180 BETWEEN MILE MARKERS 1 AND 24.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 209...ROUTE 220...
ROUTE 522...STATE ROAD 45...STATE ROAD 61...STATE ROAD 118...STATE
ROAD 309.

LAT...LON 4067 7589 4072 7711 4160 7685 4155 7622
      4153 7621 4131 7631 4121 7632 4114 7627
      4114 7622 4096 7621 4091 7605 4091 7599
      4073 7576

FORECASTER: CERU

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 8:06 PM EDTAreal Flood AdvisoryCTPCentre, Clinton, Lycoming, Union114 min
Jul 10, 8:18 PM EDTSpecial Weather StatementCTPSullivan, Tioga27 min
Jul 10, 8:26 PM EDTSpecial Weather StatementCTPLycoming, Snyder, Sullivan, Union49 min
Jul 10, 8:55 PM EDTSpecial Weather StatementCTPCumberland, Franklin, Fulton, Huntingdon, Juniata, Mifflin and 1 more65 min
Jul 10, 9:57 PM EDTSpecial Weather StatementCTPAdams, Cumberland, Dauphin, Franklin, Juniata, Lancaster and 4 more78 min

Nearby

Special Weather Statements in Pennsylvania, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.